Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 532, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 18, 2017, 5:01 AM CDT for Garfield County, Noble County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2017, 5:01 AM CDT (10:01 UTC)
- Expired
- Jun 18, 2017, 5:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Garfield County, OK, Noble County, OK
The radar
The Vance AFB radar (KVNX), 88 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3025 J/kg
- Mixed-layer CIN
- -400 J/kg
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
220
WUUS54 KOUN 181001
SVROUN
OKC047-103-181045-
/O.NEW.KOUN.SV.W.0532.170618T1001Z-170618T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
501 AM CDT SUN JUN 18 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southwestern Noble County in northern Oklahoma...
Northeastern Garfield County in northern Oklahoma...
* Until 545 AM CDT
* At 501 AM CDT, a severe thunderstorm was located near Garber,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Perry, Garber, Covington, Breckenridge, Fairmont, Lucien, Lake
Mcmurtry and Hayward.
This includes Interstate 35 between mile markers 180 and 197.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3638 9703 3636 9703 3616 9723 3616 9726
3636 9777 3653 9765
TIME...MOT...LOC 1001Z 292DEG 34KT 3642 9760
HAIL...1.00IN
WIND...60MPH
$$
MAHALE4 follow-up statements
212
WWUS54 KOUN 181013
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
513 AM CDT SUN JUN 18 2017
OKC047-103-181045-
/O.CON.KOUN.SV.W.0532.000000T0000Z-170618T1045Z/
Noble OK-Garfield OK-
513 AM CDT SUN JUN 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR SOUTHWESTERN NOBLE AND EAST CENTRAL GARFIELD COUNTIES...
At 513 AM CDT, a severe thunderstorm was located 7 miles north of
Lucien, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Perry, Garber, Covington, Lucien, Lake Mcmurtry and Hayward.
This includes Interstate 35 between mile markers 180 and 197.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3638 9703 3636 9703 3616 9723 3616 9726
3633 9769 3639 9761 3651 9757
TIME...MOT...LOC 1013Z 292DEG 34KT 3638 9747
HAIL...1.00IN
WIND...60MPH
$$
MAHALE160
WWUS54 KOUN 181023
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
523 AM CDT SUN JUN 18 2017
OKC047-181032-
/O.CAN.KOUN.SV.W.0532.000000T0000Z-170618T1045Z/
Garfield OK-
523 AM CDT SUN JUN 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GARFIELD COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3638 9703 3636 9703 3616 9723 3616 9726
3624 9746 3648 9746
TIME...MOT...LOC 1022Z 292DEG 34KT 3635 9736
$$
OKC103-181045-
/O.CON.KOUN.SV.W.0532.000000T0000Z-170618T1045Z/
Noble OK-
523 AM CDT SUN JUN 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR SOUTHWESTERN NOBLE COUNTY...
At 522 AM CDT, a severe thunderstorm was located 5 miles northwest of
Perry, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Perry, Lucien and Lake Mcmurtry.
This includes Interstate 35 between mile markers 180 and 197.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3638 9703 3636 9703 3616 9723 3616 9726
3624 9746 3648 9746
TIME...MOT...LOC 1022Z 292DEG 34KT 3635 9736
HAIL...1.00IN
WIND...60MPH
$$
MAHALE031
WWUS54 KOUN 181035
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
535 AM CDT SUN JUN 18 2017
OKC103-181045-
/O.CON.KOUN.SV.W.0532.000000T0000Z-170618T1045Z/
Noble OK-
535 AM CDT SUN JUN 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR SOUTHWESTERN NOBLE COUNTY...
At 535 AM CDT, a severe thunderstorm was located near Perry, moving
east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Perry and Lake Mcmurtry.
This includes Interstate 35 between mile markers 180 and 191.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3638 9703 3636 9703 3616 9723 3616 9726
3622 9740 3644 9728
TIME...MOT...LOC 1035Z 292DEG 34KT 3630 9722
HAIL...1.00IN
WIND...60MPH
$$
MAHALE888
WWUS54 KOUN 181040
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
540 AM CDT SUN JUN 18 2017
OKC103-181050-
/O.EXP.KOUN.SV.W.0532.000000T0000Z-170618T1045Z/
Noble OK-
540 AM CDT SUN JUN 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NOBLE COUNTY WILL
EXPIRE AT 545 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 3638 9703 3636 9703 3616 9723 3616 9726
3622 9740 3644 9728
TIME...MOT...LOC 1040Z 292DEG 34KT 3629 9719
$$
MAHALEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:26 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 18, 2:26 AM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Norman OK 226 AM CDT Sun Jun 18 2017 .DISCUSSION... The focus is primarily in the short term with frontal passage tonight and ongoing convection. Cooler weather will arrive today, followed by a gradual warm up and a return of thunderstorm Latest water vapor imagery shows a fairly sharp shortwave trough traversing southern Minnesota and northern Iowa. This has forced a cold front southward into Oklahoma. Latest surface observations shows the front along a line from just south of Stillwater to near Cheyenne. Frontal lift of a still moderately unstable environment with at least a couple thousand Joules of MUCAPE has resulted in some thunderstorms. Although the stronger ascent will stay to the north and thus the more widespread convection should occur over Kansas, a couple of clusters and bowing segments are ongoing across north-central Oklahoma. These should continue to move southeast for the next few hours in a moist and unstable environment. Westward extent/growth should be tempered by warm capping mid-level layer as 700 mb temperature gradient is fairly steep east-to-west across the area. A marginal low-end severe threat will continue for the next few hours, although growing MLCIN should lessen the wind threat some, and storm mode generally won't favor significant hail sizes. Despite stronger forcing remaining north of the area, a couple of factors led us to retain at least low precipitation probabilities across the eastern portion of the area this morning. 1.) a very moist environment (nearly 2.0 inches PWAT) that is still modestly unstable, and 2.) outflow/cold pool strengthening as storms track southeast along periphery of ridge and edge of stronger mid-level capping. Thunderstorms should reform near the slowing cold front across south- central and southeast Oklahoma later today. Marginal deep layer shear for storm organization should preclude a higher end severe threat, but given magnitude of instability that should form as diabatic heating occurs late in the day, some severe thunderstorms will be possible. Convection should diminish and/or shift southeast by the early morning hours on Monday. For later in the week, we continue to be on the northeast side of mean ridging with occasional shortwaves moving through the northern and central Plains. Periodic thunderstorm chances are expected and timing of these will be refined in later forecasts. As it appears now, the best chance of storms should be across northern and perhaps eastern portions of the area on Wednesday night and late Friday into Saturday. BRB && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 77 63 87 65 / 20 10 0 0 Hobart OK 82 62 88 65 / 10 0 0 0 Wichita Falls TX 85 65 87 69 / 10 20 0 0 Gage OK 82 59 86 60 / 0 0 0 0 Ponca City OK 78 61 85 60 / 20 0 0 0 Durant OK 88 67 87 68 / 50 60 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 10/12
Hazardous weather outlook, Jun 17, 11:07 PM CDT, 5 hours 54 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1107 PM CDT Sat Jun 17 2017 OKZ004>048-050>052-TXZ083>090-190415- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1107 PM CDT Sat Jun 17 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... There is a Slight Risk of severe thunderstorms tonight across parts of northern Oklahoma. Location... The Slight Risk area is north of a Buffalo to Fairview to Guthrie to Cushing line. A Marginal Risk area surrounds the Slight Risk area and is north of a Gage to Watonga to Edmond to Prague line. Timing... Now through 5 am. Impacts... Damaging winds up to 80 mph are expected to be the main hazard... Hail up to the size of half dollars... Discussion... Isolated to scattered thunderstorms will continue across northern Oklahoma tonight as they move east or southeast. Some storms may organize into cluster or lines. Pockets of damaging winds and perhaps severe hail can be expected with the storms. Storms may weaken after 3 am tonight as they move towards central Oklahoma. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations tonight. .Heavy rainfall/Flooding... A few locations in northern Oklahoma may get a few inches of rainfall tonight in a short period of time which could result in localized flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Thunderstorms are possible across portions of central and southern Oklahoma and western north Texas on Sunday and Sunday night. A few of these storms could be severe with large hail, damaging winds, and locally heavy rainfall. Thunderstorms are also possible across far southern Oklahoma and western north Texas Monday morning, and across northwestern Oklahoma Wednesday night. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. MBS
In the hours before
Special weather statement, Jun 18, 2:14 AM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
214 AM CDT SUN JUN 18 2017
OKZ012-013-018>020-180745-
Garfield OK-Payne OK-Kingfisher OK-Logan OK-Noble OK-
214 AM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Garfield...western
Payne...northeastern Kingfisher...northern Logan and Noble Counties
Until 245 AM CDT...
AT 212 AM CDT, strong thunderstorms were along a line extending from
6 miles west of Red Rock to 5 miles southwest of Lucien to near
Hennessey, moving southeast at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Stillwater, Guthrie, Perry, Hennessey, Langston, Crescent, Garber,
Cashion, Morrison, Glencoe, Covington, Billings, Coyle, Cedar Valley,
Red Rock, Marshall, Mulhall, Cimarron City, Orlando and Douglas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3659 9738 3641 9703 3633 9703 3633 9692
3624 9692 3595 9721 3581 9769 3619 9805
3635 9766 3660 9742
TIME...MOT...LOC 0712Z 314DEG 31KT 3647 9730 3621 9752 3611 9787
MAHALESpecial weather statement, Jun 18, 2:33 AM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
233 AM CDT SUN JUN 18 2017
OKZ006-011-012-180800-
Major OK-Garfield OK-Alfalfa OK-
233 AM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Major...northwestern
Garfield and southeastern Alfalfa Counties Until 300 AM CDT...
AT 230 AM CDT, a strong thunderstorm was located 5 miles east of
Aline, moving east at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Locations impacted include...
Lahoma, Ringwood, Cleo Springs, Meno and Carrier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3641 9848 3655 9840 3651 9796 3640 9799
3630 9809
TIME...MOT...LOC 0730Z 287DEG 28KT 3649 9835
MAHALELocal storm report, Jun 18, 3:53 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
353 AM CDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM TSTM WND GST 4 SSE MARSHALL 36.10N 97.60W
06/18/2017 M65 MPH LOGAN OK MESONET
65 MPH WIND GUST AT THE MARSHALL MESONET.
&&
BRBLocal storm report, Jun 18, 3:57 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
357 AM CDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM TSTM WND GST 4 SSE MARSHALL 36.10N 97.60W
06/18/2017 M70 MPH LOGAN OK MESONET
&&
BRBSpecial weather statement, Jun 18, 4:44 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
444 AM CDT SUN JUN 18 2017
OKZ007-012-181015-
Garfield OK-Grant OK-
444 AM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR north central Garfield and
southern Grant Counties Until 515 AM CDT...
AT 442 AM CDT, a strong thunderstorm was located 5 miles west of
Jefferson, moving east at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Pond Creek, Lamont, Hunter and Jefferson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3672 9746 3660 9754 3648 9764 3664 9802
3681 9794
TIME...MOT...LOC 0942Z 289DEG 30KT 3671 9789
MAHALESpecial weather statement, Jun 18, 4:51 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 451 AM CDT SUN JUN 18 2017 OKZ012-013-181015- Garfield OK-Noble OK- 451 AM CDT SUN JUN 18 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Garfield and west central Noble Counties Until 515 AM CDT... AT 449 AM CDT, a strong thunderstorm was located near Breckenridge, moving east at 35 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Enid, Garber, Breckenridge, Lucien and Hayward. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3647 9783 3656 9774 3646 9728 3625 9747 TIME...MOT...LOC 0949Z 290DEG 30KT 3647 9772 MAHALE
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:46 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 59 min |
| Jun 17, 10:35 PM CDT | Special Weather Statement | OUN | Woods | 25 min |
| Jun 17, 10:42 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 13 min |
| Jun 17, 11:06 PM CDT | Special Weather Statement | OUN | Grant, Kay | 39 min |
| Jun 17, 11:40 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 50 min |
| Jun 17, 11:42 PM CDT | Special Weather Statement | OUN | Alfalfa | 33 min |
| Jun 17, 11:56 PM CDT | Special Weather Statement | OUN | Grant, Noble | 49 min |
| Jun 18, 12:02 AM CDT | Special Weather Statement | OUN | Grant | 28 min |
| Jun 18, 12:27 AM CDT | Special Weather Statement | OUN | Grant | 33 min |
| Jun 18, 12:48 AM CDT | Special Weather Statement | OUN | Kay | 42 min |
| Jun 18, 1:07 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 22 min |
| Jun 18, 1:11 AM CDT | Special Weather Statement | OUN | Grant | 34 min |
| Jun 18, 1:41 AM CDT | Special Weather Statement | OUN | Garfield, Noble | 34 min |
| Jun 18, 2:14 AM CDT | Special Weather Statement | OUN | Logan, Noble | 31 min |
| Jun 18, 2:33 AM CDT | Special Weather Statement | OUN | Major | 27 min |
| Jun 18, 2:41 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Noble, Payne | 49 min |
| Jun 18, 3:03 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Major | 42 min |
| Jun 18, 3:28 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 47 min |
| Jun 18, 3:39 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble, Payne | 51 min |
| Jun 18, 4:10 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Payne | 50 min |
| Jun 18, 4:44 AM CDT | Special Weather Statement | OUN | Grant | 31 min |
| Jun 18, 4:51 AM CDT | Special Weather Statement | OUN | Garfield | 24 min |
| Jun 18, 4:59 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 46 min |
| Jun 18, 5:10 AM CDT | Special Weather Statement | OUN | Kay | 35 min |
| Jun 18, 5:43 AM CDT | Special Weather Statement | OUN | Payne | 47 min |
| Jun 18, 5:46 AM CDT | Special Weather Statement | OUN | Lincoln | 14 min |
| Jun 18, 5:59 AM CDT | Special Weather Statement | OUN | Payne | 31 min |
| Jun 18, 6:11 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan | 49 min |
| Jun 18, 6:20 AM CDT | Special Weather Statement | OUN | Noble | 25 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.